It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-02-2004, 10:18 PM   #1
Junior Member
 
Join Date: May 2004
Posts: 10
jenni08675309 HB User
Question about Cytomel side effects

I just started taking Cytomel and at first it made me feel great but then I started to feel tired after taking it. I thought it would give me more energy, not make me tired! What is going on? Could this be too little or too much?

 
Old 05-03-2004, 06:57 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,930
dea4 HB Userdea4 HB User
Re: Question about Cytomel side effects

Quote:
Originally Posted by jenni08675309
I just started taking Cytomel and at first it made me feel great but then I started to feel tired after taking it. I thought it would give me more energy, not make me tired! What is going on? Could this be too little or too much?
How soon after taking it do you feel tired? T3 stays in the body for only about 8 hours, so you generally have to take it twice a day to keep from getting that drop. Also what were your Free test results when you started taking it? Was your FT4 where it needed to be? Are you also taking a T4 med? All of this can effect how you feel, too much T3 can also make you feel bad, for me I got panic attacks and my heart started doing funny things when my T3 was too high and T4 too low.
Also what dose did they start you on?

 
Sponsors Lightbulb
   
Old 05-03-2004, 10:31 PM   #3
Junior Member
 
Join Date: May 2004
Posts: 10
jenni08675309 HB User
Re: Question about Cytomel side effects

Well, I know I'm going to get pounced on for my answer, but here goes: I haven't had my T3 & T4 levels checked, I ordered the Cytomel from an online pharmacy in Mexico. I know, I know, but here is my story: I have had symptoms of low thyroid since I was a child, almost 40 years. They tested me and told me I was normal. Finally one doctor put me on a low dose of Synthroid but it made me sick, with bad headaches, and he offered no alternative, so I just took nothing. A year ago I went to the doctor again and she tested my TSH levels and said they were normal. Not one doctor in all these years, including endocrinologists, did more tests, even though I have so many symptoms - low temperature, gain weight ridiculously easily, hair loss, depression, etc. So finally I did some research on the internet and found out about Wilsons syndrome. It all made sense. But doctors in my area who prescribe Armour wanted $300-450 for a consult, and about $150 for blood tests. I can't afford it. So I ordered Armour from Mexico, and started with 15 mg (mcg?), felt really good, but when I took more, I started getting the symptoms described on the Wilson's website - dizziness, light headedness, flushed face. So I figured that meant I wasn't converting T4 into T3, and I ordered Cytomel. I started taking about 5 mcg twice a day and felt good at first, but when I increased it to twice that amount I got headaches, my heart started beating too fast. So I went back down to 5 mcg twice a day, and that is better, but I still feel really tired, my mind is *****, and I'm having allergies, like hay fever. Maybe I'm allergic to it, and since Cytomel is synthetic that doesn't surprise me, since I don't do well on almost any synthetic drug. So next I want to try the natural thyronine, but I can't find that without a prescription, so I have to find a doctor. Has anyone tried this? It's compounded by a pharmacy, and is bio- identical to the natural T3. Thanks for your help.

 
Old 05-04-2004, 07:35 AM   #4
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,930
dea4 HB Userdea4 HB User
Re: Question about Cytomel side effects

Armour has a lot of T3 and chances are its not your T3 thats low but your T4. Many people using the natural thyroid have to suppliment with synthetic T4 to bring up the T4. You will feel bad if T4 is low and T3 high and this can happen with Armour. I took Cytomel for a while as well and stopped because my body didn't seem to like it either. I now take Nature-Throid (same thing as Armour just different binders and cheaper) and I suppliment with Unithroid.

Go check out Healthcheck USA, its an online site where you can order bloodwork through them and then go to a lab in your area, they have a list of participating labs on their website, just click on the area that says order bloodwork and then it will tell you the labs in your area. You can get the Free T tests and TSH for about 80.00. I really recommend you get them tested so you know whats going on.

Take care

 
Old 05-04-2004, 11:39 AM   #5
Junior Member
 
Join Date: May 2004
Posts: 10
jenni08675309 HB User
Re: Question about Cytomel side effects

Thank you!

 
Old 05-05-2004, 07:37 AM   #6
Junior Member
 
Join Date: Sep 2003
Location: Dublin, OH, USA
Posts: 28
RJ Bux HB User
Re: Question about Cytomel side effects

Quote:
Originally Posted by dea4
How soon after taking it do you feel tired? T3 stays in the body for only about 8 hours, so you generally have to take it twice a day to keep from getting that drop. Also what were your Free test results when you started taking it? Was your FT4 where it needed to be? Are you also taking a T4 med? All of this can effect how you feel, too much T3 can also make you feel bad, for me I got panic attacks and my heart started doing funny things when my T3 was too high and T4 too low.
Also what dose did they start you on?
DEA--
I also had heart palps/panic attacks from my T3 being to high...I have had some trouble with headaches and concentration as well....do you of other common symptoms from too much T3?
Thanks,
RJ

 
Old 05-05-2004, 08:04 AM   #7
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,930
dea4 HB Userdea4 HB User
Re: Question about Cytomel side effects

Quote:
Originally Posted by RJ Bux
DEA--
I also had heart palps/panic attacks from my T3 being to high...I have had some trouble with headaches and concentration as well....do you of other common symptoms from too much T3?
Thanks,
RJ
Jitteryness, weakness, just plain feeling crappy. When my T3 was too high I felt horrible, I felt as though I would collapse, my heart would pound, I got the extra beats followed by a pause which I felt , panic attacks or anxiety attacks where I would just shake uncontrollably. It was no fun.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
cytomel...how long till you feel it's effects... luckiestdestiny Thyroid Disorders 7 11-25-2009 01:24 AM
Cytomel dosage? faye57 Thyroid Disorders 17 03-10-2009 12:59 PM
Question about T3 and T4 drugs. Glojer Thyroid Disorders 7 01-02-2009 05:02 PM
T3 (Cytomel)... my experience! uncoordinated Fibromyalgia 38 07-04-2008 08:05 PM
anyone take time-release T3? Dosing question... IrisBlue Thyroid Disorders 9 08-25-2007 09:14 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (312), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!